# SDR CA070124002

- Difficulty date: January 22, 2007
- Submitted: August 3, 2007
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 6,562 hours
- Engine: Pwa JT15D4
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Solenoid Valve
- Part number: 991240216
- Condition: Failed
- Location: Anti-Ice Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) STILL IN CRUISE CONFIG PILOTS DECIDED TO SELECT ANTI-ICE IN PREPARATION FOR DECENT TO AIRPORT. AT THIS TIME, A LT ANTI-ICE FAIL LIGHT ILLUMINATED.  TROUBLESHOOTING LATER CONFIRMED THAT THE LT ENGINE ANTI-ICE VALVE HAD FAILED.  THE VALVE IS POWERED 28VDC CLOSED UNTIL THE PILOT SELECTS ANTI-ICE ON, THEN POWER IS REMOVED AND THE VALVE IS OPENED BY ENGINE BLEED AIR PRESSURE. THE SYSTEM IS INTENDED TO BE A FAILSAFE SYSTEM, WHERE A NO POWER SITUATION WILL ALWAYS ALLOW BLEED AIR TO THE ENGINE INTAKE.  THIS PARTICULAR VALVE FAILED TO PROVIDE THE FAILSAFE CONDITION. NO ENGINE BLEED AIR WAS AVAILABLE TO THE ENGINE INLET ALLOWING AN EXCESSIVE BUILD UP OF ICE. THIS CONDITION COULD HAVE LED TO ICE INGESTION CAUSING EN
